Marginal Models for Categorial Data

W.P. Bergsma, T. Rudas

Research output: Contribution to journalArticleScientificpeer-review

100 Citations (Scopus)


Statistical models defined by imposing restrictions on marginal distributions of contingency tables have received considerable attention recently. This paper introduces a general definition of marginal log-linear parameters and describes conditions for a marginal log-linear parameter to be a smooth parameterization of the distribution and to be variation independent. Statistical models defined by imposing affine restrictions on the marginal log-linear parameters are investigated. These models generalize ordinary log-linear and multivariate logistic models. Sufficient conditions for a log-affine marginal model to be nonempty and to be a curved exponential family are given. Standard large-sample theory is shown to apply to maximum likelihood estimation of log-affine marginal models for a variety of sampling procedures.
Original languageEnglish
Pages (from-to)140-159
JournalAnnals of Statistics
Issue number1
Publication statusPublished - 2002


Dive into the research topics of 'Marginal Models for Categorial Data'. Together they form a unique fingerprint.

Cite this